CSN Login
Members Online: 15

this is a full-time job

veedub's picture
veedub
Posts: 42
Joined: Jul 2012

re-scheduled! and probably not for the last time.

treatment #2 has been rescheduled to sept. 4, as my neutrophil level is really low and they want to give me extra time to recuperate before blasting me with more R-CHOP. funny, i feel fine, more energy than at any time during this previous cycle. went out shopping yesterday with my dtr. diana in Japantown [san francisco, for those unfamiliar] and felt great, scored a couple of cool things, and got to gape at all the costumed teens (the J-pop festival and the Nihonmachi street fair were both on at the same time, and there were baby furries wandering all over, plus tons of cute girls in crinolines). Kawaii!

i had taken a couple of pre-chemo pills before i got the call from Kaiser this morning, but i looked up cetyrizine HCl, and it's just Zyrtec, so no harm done. next time i will wait till i get to the hospital to take them.

so now what to do today? crystal ball sez laundry, lots of laundry. and maybe vacuum all that cat hair up from the living room. oh, and thirty minutes on the elliptical. onward!!

v

jimwins's picture
jimwins
Posts: 2085
Joined: Aug 2011

Sorry to hear your treatment was delayed.
I don't have to tell you to be careful while your counts are down.

Your discussion of the Japanese children, etc. sparked a childhood memory.
I loved Godzilla as a kid and "Mothra" was a favorite. I love this
song to this day. This is from a later remake but has translated lyrics.

Hope it makes you smile.

Mosura

Hugs,

Jim

veedub's picture
veedub
Posts: 42
Joined: Jul 2012

i LOVE that movie!! the little six-inch princesses singing to the giant moth are just so...japanese...

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1211
Joined: May 2012

Veedub,

You do more in a day that I consider doing in a week. At the end of 12 cycles of r-abvd I was sleeping 17 or more hours per day. I hope you can keep that motor running !

max

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1211
Joined: May 2012

Veedub,

I just read your bio information. I love your attitude toward chemo, which is basically the attitude I had. I went in thinking it would be tough, but I had no idea. It really beat the h---out of me ! A toxic lung reaction, and a variety of other issues. (CHOP does not have bleomycine, so you are not at risk for lung toxicity.)

There is a fight scene at the end of the first Lethal Weapon movie. Mel takes on a martial arts master in the front yard, and they beat one another nearly to death. Mel staggers up, about to pass out, and says in his classic, hyperactive, psychotic tone:

"Come on! come on! come on ! Give me what ya got !"

That has to be our attitdue toward chemo.

max

.

veedub's picture
veedub
Posts: 42
Joined: Jul 2012

i am, so far, exceedingly lucky in my lack of side-effects other than tiredness. and i can take a nice long nap in the afternoon and still sleep eight hours at night. i'm sleeping better now than i have for months! better living through chemistry....

the main thing that keeps me from doing everything i want to do is lack of motivation. i changed the sheets, mopped the kitchen floor and cleaned the bathroom today, and now i will tackle the cat hair in the living room. but first, a food break. i am getting used to eating anything i like rather than watching my weight the way i have for years-- i better enjoy this while it lasts.

so this week i will give it what i got, and next week it's chemo's turn.

v

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1211
Joined: May 2012

R-chop is different in effect from most chemo combinations in featuring Prednisone. I have never used it, but have read many people here state that it causes hyperactivity and even weight gain - the exact opposite of what people expect during treatment.

My sister-in-law has been on it for a few months for a non-cancerous tumor, and has gained 60 pounds ! (She is about 5'5")

You never know what cards chemo is going to deal you...

May you have all aces; a royale flush !

max

veedub's picture
veedub
Posts: 42
Joined: Jul 2012

i only take the prednisone for a few days after chemo. i think its bad side-effects kick in when you take it continuously. i do notice a distinct drop in the energy level the day after i stop taking it. so i can see why athletes love it-- it turns you into superman/woman. but that's why it's something that should be used very, very carefully. i used to be a personal trainer and in the sports medicine classes i took they were always talking about the ill effects of steroids...really gruesome! it's crazy for coaches to give that stuff to players, especially high school kids. permanent damage, possible liver cancer, steroid psychosis, and all for the sake of winning some stupid game....

but i suppose that whatever the side-effects and however dire the warnings, there will be someone somewhere stupid enough to take it when their body doesn't need it, because they want to be superman/woman. durr.
v

allmost60's picture
allmost60
Posts: 3175
Joined: Jul 2010

Hi veedub,
Boy howdy...me and prednisone did NOT go well together! I can honestly say the pred was the worst part of my chemo cocktail for me to tolerate. Had to take 60mg a day for 5 days after each chemo treatment. I was one "superCRAZYwoman" when taking it! Moody,racing heart, insomnia, shortness of breath, and I always felt panicky while on it. I did learn to accept it though when my doctor told me how important it was in our treatment. Keeps our organs from swelling from the chemo. So...we have to take the good with the bad. By the way...love, love love your attitude! Much love...Sue
(FNHL-2-3A-6/10)

miss maggie
Posts: 929
Joined: Mar 2010

Hello,

Sept 4 is not too far off. I find it so hard to believe today is Aug 29. August just
breezed by.

In my opinion, even though your neutrophil level is low, I believe it to be a good
sign you have all that energy. I have no idea what neutrophil level is?

I am glad you are enjoying your days with friends. I understand the weather in San Francisco is never too hot or too cold. Back east it has been so hot and humid.

Why didn't the doctor just say Zyrtec, instead of cetyrizine HCl? I take Claratin for
my allergies. Doesn't Zyrtec make you drowsy?

I will be thinking of you in September. Prayers and blessings from Maggie

veedub's picture
veedub
Posts: 42
Joined: Jul 2012

neutrophils are a variety of WBCs that help fight off infections. so my immune system is way low right now. but they are going to give me a shot of Neulasta the day after my infusion--another trip to kaiser-- i should just pitch a tent in the oncology lobby! it's super-expensive, but it gets the bones to making more neutrophils. in the process a lot of people have experienced bone pain, but i can take tylenol for that (some folks recommend claritin).

my main concern is getting rides to & from the hospital for all this stuff. i don't drive, and my husband works, so i am reliant on the kindness of friends. i really don't want to have to take public transportation with my immune system so very low. i suppose taxis are my last resort, because even though all kinds of people leave all kinds of germs all over them, the germs from the last passenger are mostly dead by the time i get in the cab. i hope.

i don't know why they use the generic name on everything--probably because generics are cheaper. it was very interesting looking up my drugs in their formulary for medicare patients-- i was able to figure out what my co-pay would be. expensive but not outrageous. boy, i'm glad i joined kaiser when i was in my fifties.... talk about your one-stop shopping.

v

jimwins's picture
jimwins
Posts: 2085
Joined: Aug 2011

Some people claim the claritin really helps so I think it's worth a try.
Keep pocket size hand sanitizer available and wear a mask if you need to.

It's been a long time since I was in San Franciso but I think cabs are relatively
cheap there compared to other areas.

On a lighter note and to your namesake and the "prednisone effect":

veedub transit ♥

Hope all goes well and Hugs,

Jim

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network